California, 2013Dust Devil in California, June 19, 2013
June 19, 2013 · NWS STO · 1 event in 1 county or zone
A formation of a dust devil caused damaged to a building in Redding, CA while California was under westerly flow aloft and winds were converging near the surface in the Northern Sacramento Valley. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A formation of a dust devil caused damaged to a building in Redding, CA while California was under westerly flow aloft and winds were converging near the surface in the Northern Sacramento Valley. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Jun 19, 8:35 AM PST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 19, 8:35 AM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
935 AM PDT WED JUN 19 2013
.DISCUSSION...
UPPER LOW CENTERED ALONG THE OREGON COAST THIS MORNING WITH
ASSOCIATED NEGATIVELY TILTED TROUGH SWINGING INTO THE GREAT BASIN.
MAIN DYNAMICS HAVE SHIFTED EAST OF THE CWA. ASSOCIATED SYNOPTIC
COOLING WITH THE TROUGH WILL CONTINUE BELOW NORMAL TEMPS TODAY.
DELTA BREEZE HAS SIGNIFICANTLY DECREASED FROM YESTERDAY AND EXPECTED
LIGHTER TODAY WHICH WILL ALLOW FOR SLIGHTLY WARMER TEMPS IN THE
DELTA AND ADJACENT VALLEY LOCATIONS. ELSEWHERE HIGH TEMPS TODAY
PROGGED TO BE NEAR THE VALUES MONDAY.
LONG WAVE TROUGHING AND ASSOCIATED CYCLONIC FLOW WILL CONTINUE OVER
NORCAL WITH AMS GRADUALLY WARMING THURSDAY INTO FRIDAY WITH A RETURN
TO NEAR TO SLIGHTLY ABOVE NORMAL TEMPS. SHORT WAVE RIDGING MOVES
THROUGH SATURDAY BRINGING ADDITIONAL WARMING WITH HIGHS INTO THE 90S
THROUGHOUT THE CENTRAL VALLEY WITH MAINLY 70S TO 80S FOR THE
FOOTHILLS AND MOUNTAINS.
COOLING BACK INTO THE UPPER 80S FOR MUCH OF THE CENTRAL VALLEY
SUNDAY AS NEXT SHORT WAVE BRINGS INCREASED ONSHORE FLOW AND SOME
SYNOPTIC COOLING TO INTERIOR NORCAL. SYSTEM WILL ALSO BRING A THREAT
OF SOME SHOWERS TO SHASTA COUNTY AND THE MOUNTAINS OF WESTERN TEHAMA
AND WESTERN PLUMAS COUNTIES SUNDAY INTO SUNDAY NIGHT.
MODELS SHOWING POTENTIAL FOR SIGNIFICANTLY WETTER PATTERN SETTING UP
EARLY NEXT WEEK AS 3+ ANOMALOUS DEEP LOW PRESSURE SYSTEM MOVES
ACROSS THE PACIFIC. RMOP VALUES ARE HIGH FOR UNSEASONABLY STRONG LOW
IN THE EPAC EARLY NEXT WEEK. ATMOSPHERIC RIVER FORECAST TO SETUP
MONDAY OVER INTERIOR NORCAL WITH GFS PWAT IN EXCESS OF 1.50 INCHES
IN THE CENTRAL VALLEY. HOWEVER GFS AND ECMWF-HI RES CONTINUE TO
DIFFER ON DEPTH AND SPEED OF MOVEMENT OF LOW BUT BOTH SHOWING SOME
LIGHT QPF FROM ABOUT I-80 NORTHWARD MONDAY. ECMWF-HIRES CONTINUES
LIGHT PRECIP TUESDAY WHILE GFS BEGINS TO BUILD DESERT SW RIDGING
OVER THE AREA. NAEFS PROBABILITY OF MEASURABLE PRECIP FOR THE PERIOD
SUNDAY INTO TUESDAY SHOWING VALUES AROUND 20 PERCENT IN THE SOUTHERN
SAC VALLEY TO OVER 50 PERCENT IN SHASTA COUNTY.
PCH
&&
.AVIATION...
W-NW FLOW ALF WITH BROAD UPR TROF. VFR CONDS OVR INTR NORCAL NXT 24
HRS.
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 19, 2:30 AM PST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT WED JUN 19 2013
CAZ013>019-063-064-066>069-201400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
330 AM PDT WED JUN 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
NOTE TO USERS...
AFTER JUNE 26 2013 THIS WILL BECOME AN EVENT-DRIVEN PRODUCT.
IF NO HAZARDOUS WEATHER IS EXPECTED IN A SEVEN DAY PERIOD....
THIS PRODUCT WILL NOT BE ISSUED.
Dust Devil, Shasta
- When
- June 19, 10:15 AM PST to 10:20 AM PST
- Where
- Shasta County, 1.84 mi SSE of Buckeye
- Reported by
- Broadcast Media
- Coordinates
- 40.625, -122.387
An EF0 dust devil damaged the metal roof of a commercial building. The non-thunderstorm wind damage lasted a duration of approximately 5 minutes, at around 11:15-11:20 AM PDT on June, 19th. The damage included metal and wood roofing that was peeled backward, with some of the roofing landing on the adjacent ground.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Dakota, June 19 to 20, 20131 death · $295,000 · 1.5 in hail · 9 events
- Tornado and Hail in Texas, June 19, 2013$75,000 · EF2 · 4 events
- Hail and Damaging Wind in Virginia, June 19, 2013$350,000 · 1 in hail · 5 events
- Flash Flooding and Hail in North Dakota, June 19 to 20, 2013$200,000 · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in Texas, June 19, 2013$35,000 · 61 kt wind · 10 events
- Flash Flooding and Hail in Montana, June 19, 20131.75 in hail · 22 events
- Hail and High Wind in Montana, June 19, 20131.75 in hail · 19 events
- Flash Flooding and Hail in South Dakota, June 19 to 20, 20131.5 in hail · 13 events
- Hail and Damaging Winds in New Mexico, June 19, 2013$4,000 · 2.75 in hail · 12 events
- Wildfire in Colorado, June 19 to 30, 20131 injured · 3 events
- Hail and Damaging Winds in Montana, June 19 to 20, 20131 in hail · 11 events
- Hail and Damaging Winds in Texas, June 19, 2013$13,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463101.